Advertisement

Convergence and Traveling Wave Solutions for a Predator–Prey System with Distributed Delays

  • Shuxia Pan
Article

Abstract

This paper is concerned with the dynamics of a predator–prey system with distributed delays. The convergence of the corresponding functional differential system is proved by contracting rectangle, which also implies the convergence of the corresponding partial functional differential system when the spatial domain is smooth and the boundary condition is of Neumann. When the spatial domain is \(\mathbb {R},\) the minimal wave speed is obtained by presenting the existence and nonexistence of traveling wave solutions. It should be noted that this system does not satisfy comparison principle appealing to general predator–prey system due to time delay.

Keywords

contracting rectangle generalized upper and lower solutions asymptotic behavior 

Mathematics Subject Classification

35K57 45M05 92D40 

References

  1. 1.
    Aronson, D.G., Weinberger, H.F.: Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation. In: Goldstein, J.A. (ed.) Partial Differential Equations and Related Topics, Lecture Notes in Mathematics, vol. 446, pp. 5–49. Springer, Berlin (1975)Google Scholar
  2. 2.
    Dunbar, S.R.: Travelling wave solutions of diffusive Lotka–Volterra equations. J. Math. Biol. 17, 11–32 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dunbar, S.R.: Traveling wave solutions of diffusive Lotka–Volterra equations: a heteroclinic connection in \({\mathbb{R}}^4\). Trans. Am. Math. Soc. 286, 557–594 (1984)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Dunbar, S.R.: Traveling waves in diffusive predator–prey equations: periodic orbits and pointto-periodic heteroclic orbits. SIAM J. Appl. Math. 46, 1057–1078 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Fagan, W.F., Bishop, J.: Trophic interactions during primary succession: herbivores slow a plant reinvasion at Mount St. Helens. Am. Nat. 155, 238–251 (2000)CrossRefGoogle Scholar
  6. 6.
    Hale, J.K., Verduyn Lunel, S.M.: Introduction to Functional-Differential Equations. Springer, New York (1993)Google Scholar
  7. 7.
    Huang, J., Lu, G., Ruan, S.: Existence of traveling wave solutions in a diffusive predator–prey model. J. Math. Biol. 46, 132–152 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Huang, J., Zou, X.: Traveling wave solutions in delayed reaction diffusion systems with partial monotonicity. Acta Math. Appl. Sin. 22, 243–256 (2006)CrossRefzbMATHGoogle Scholar
  9. 9.
    Huang, W.: Traveling wave solutions for a class of predator–prey systems. J. Dyn. Differ. Equ. 24, 633–644 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Huang, Y.L., Lin, G.: Traveling wave solutions in a diffusive system with two preys and one predator. J. Math. Anal. Appl. 418, 163–184 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hsu, C.H., Yang, C.R., Yang, T.H., Yang, T.-S.: Existence of traveling wave solutions for diffusive predator–prey type systems. J. Differ. Equ. 252, 3040–3075 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Li, K., Li, X.: Travelling wave solutions in diffusive and competition–cooperation systems with delays. IMA J. Appl. Math. 74, 604–621 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Li, W.T., Wu, S.L.: Traveling waves in a diffusive predator–prey model with Holling type-III functional response. Chaos Solitons Fractals 37, 476–486 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lin, G.: Spreading speeds of a Lotka–Volterra predator–prey system: the role of the predator. Nonlinear Anal. 74, 2448–2461 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lin, G.: Invasion traveling wave solutions of a predator–prey system. Nonlinear Anal. 96, 47–58 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lin, G., Li, W.T., Ma, M.: Travelling wave solutions in delayed reaction diffusion systems with applications to multi-species models. Discrete Contin. Dyn. Syst. Ser. B 19, 393–414 (2010)zbMATHGoogle Scholar
  17. 17.
    Lin, G., Ruan, S.: Traveling wave solutions for delayed reaction-diffusion systems and applications to diffusive Lotka-Volterra competition models with distributed delays. J. Dyn. Differ. Equ. 26, 583–605 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lin, X., Weng, P., Wu, C.: Traveling wave solutions for a predator–prey system with sigmoidal response function. J. Dyn. Differ. Equ. 23, 903–921 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Martin, R.H., Smith, H.L.: Abstract functional differential equations and reaction-diffusion systems. Trans. Am. Math. Soc. 321, 1–44 (1990)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Martin, R.H., Smith, H.L.: Reaction-diffusion systems with the time delay: monotonicity, invariance, comparison and convergence. J. Reine Angew. Math. 413, 1–35 (1991)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Murray, J.D.: Mathematical Biology. II. Spatial Models and Biomedical Applications, 3rd edn. Interdisciplinary Applied Mathematics, vol. 18. Springer, New York (2003)Google Scholar
  22. 22.
    Owen, M.R., Lewis, M.A.: How predation can slow, stop or reverse a prey invasion. Bull. Math. Biol. 63, 655–684 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Pan, S.: Minimal wave speeds of delayed dispersal predator–prey systems with stage structure. Electron. J. Differ. Equ. 2016(121), 1–16 (2016)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Ruan, S., Zhao, X.: Persistence and extinction in two species reaction-diffusion systems with delays. J. Differ. Equ. 156, 71–92 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Shigesada, N., Kawasaki, K.: Biological Invasions: Theory and Practice. Oxford University Press, Oxford (1997)Google Scholar
  26. 26.
    Smith, H.L.: Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems. AMS, Providence (1995)zbMATHGoogle Scholar
  27. 27.
    Wang, X.S., Wang, H.Y., Wu, J.: Traveling waves of diffusive predator–prey systems: disease outbreak propagation. Discrete Contin. Dyn. Syst. 32, 3303–3324 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Wang, Z.C., Zhang, L., Zhao, X.: Time periodic traveling waves for a periodic and diffusive SIR epidemic model. J. Dyn. Differ. Equ. (in press) Google Scholar
  29. 29.
    Wu, J.: Theory and Applications of Partial Functional Differential Equations. Springer, New York (1996)CrossRefzbMATHGoogle Scholar
  30. 30.
    Ye, Q., Li, Z., Wang, M.X., Wu, Y.: Introduction to Reaction-Diffusion Equations, 2nd edn. Science Press, Beijing (2011)Google Scholar
  31. 31.
    Zhang, G., Li, W.T., Lin, G.: Traveling waves in delayed predator–prey systems with nonlocal diffusion and stage structure. Math. Comput. Model. 49, 1021–1029 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.School of ScienceLanzhou University of TechnologyLanzhouPeople’s Republic of China

Personalised recommendations